| Model Number |
ZCU300 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
| Date of Event |
06/25/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye (os) due to the patient being dissatisfied with her vision post-op.After initial implant, the patient noticed that colors appear more vivid, objects appear brighter.The patient is not happy with her overall vision, she feels her near vision field is a lot larger than it was before the surgery.It was indicated that the patient is having trouble seeing in the distance, having trouble seeing the television or even across the street.However, the patient does feel her vision is improving.A replacement lens model zcu375 19.0 diopter was used.The patient outcome was reported to be ok.No further information was provided.Postop refraction, +1.75-.25x150.Post operation distance vision for os: 20/50 -1, ph: 20/25 -1.Auto refraction type: non-dilated ar; binocular pd: 57.0 (dist): +2.00 -0.25 x 068.Manifest refraction: +1.75 -0.25 x 060 add: +2.25, 20/25 +1 j1+.The patient had bilateral lenses implanted.This report is for patient's left eye.A separate report will be submitted for the patient's right eye.
Additional Manufacturer Narrative
Additional information received indicated that there were no interventions required, that the patient was fine at the time of discharge and there was no patient injury reported.The contact did not have any information as to if the lens was saved and returned to johnson and johnson surgical vision or not.All pertinent information available to johnson and johnson surgical vision has been submitted.
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes; returned to manufacturer on: 9/21/2020 section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received at the manufacturing site in a johnson & johnson surgical vision''s lens case (unable to identify s/n due to customer labeling on the lens case labeling).A patient sticker for the replacement lens, and customer labels with handwritten notes were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Furthermore, the lens halves were observed stuck together, however this can be attributes to customer handling of the lens for return and the dried viscoelastic residue, and therefore cannot be confirmed to be related to manufacturing.The lens was cleaned, and the lenses were no longer stuck together.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation or nonconformance was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.